Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 8, NWS Omaha, NE

February 19, 20148 counties in Iowa; 30 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Feb 19, 2014, 4:24 PM CST for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Feb 20, 2014, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2014, 4:24 PM CST (22:24 UTC)
In effect from
Feb 20, 2014, 12:00 PM CST
Expired
Feb 20, 2014, 6:00 PM CST
In force
6 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1851 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WWUS73 KOAX 192224
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
424 PM CST WED FEB 19 2014


IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-200630-
/O.NEW.KOAX.WI.Y.0008.140220T1800Z-140221T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
424 PM CST WED FEB 19 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM CST THURSDAY. 

* WINDS...GUSTS AROUND 45 MPH OUT OF THE NORTHWEST IS EXPECTED
  DURING THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
517 
WWUS73 KOAX 200540
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1140 PM CST WED FEB 19 2014


IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-201345-
/O.EXT.KOAX.WI.Y.0008.140220T2100Z-140221T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
1140 PM CST WED FEB 19 2014

...WIND ADVISORY NOW IN EFFECT FROM 3 PM TO 6 PM CST THURSDAY...

* WINDS...GUSTS AROUND 45 MPH OUT OF THE NORTHWEST ARE EXPECTED
  DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
861 
WWUS73 KOAX 200953
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
353 AM CST THU FEB 20 2014


NEZ011-012-016>018-201800-
/O.EXT.KOAX.WI.Y.0008.140220T1800Z-140221T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE
353 AM CST THU FEB 20 2014

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WINDS...GUSTS AROUND 45 MPH OUT OF THE NORTHWEST ARE EXPECTED 
  DURING THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ015-030>034-042>045-050>053-
065>068-078-088>093-201800-
/O.CON.KOAX.WI.Y.0008.140220T2100Z-140221T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...PENDER...MACY...WALTHILL...WINNEBAGO...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
353 AM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM CST THIS EVENING...

* WINDS...GUSTS AROUND 45 MPH OUT OF THE NORTHWEST ARE EXPECTED 
  DURING THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
644 
WWUS73 KOAX 201833
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1233 PM CST THU FEB 20 2014

...IT WILL BE WINDY THIS AFTERNOON...

NEZ011-012-016>018-210000-
/O.CON.KOAX.WI.Y.0008.000000T0000Z-140221T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE
1233 PM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH
  OUT OF THE NORTHWEST ARE EXPECTED DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ015-030>034-042>045-050>053-
065>068-078-088>093-210000-
/O.CON.KOAX.WI.Y.0008.140220T2100Z-140221T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...PENDER...MACY...WALTHILL...WINNEBAGO...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
1233 PM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SUSTAINED WINDS 25 TO 30 MPH WITH GUSTS AROUND 45 MPH
  OUT OF THE NORTHWEST ARE EXPECTED DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ZAPOTOCNY
132 
WWUS73 KOAX 201952
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
152 PM CST THU FEB 20 2014

...IT WILL BE WINDY THIS AFTERNOON...

NEZ030>032-042-043-050-065-078-210000-
/O.EXT.KOAX.WI.Y.0008.140220T1952Z-140221T0000Z/
BOONE-MADISON-STANTON-PLATTE-COLFAX-BUTLER-SEWARD-SALINE-
INCLUDING THE CITIES OF...ALBION...ST. EDWARD...NORFOLK...
STANTON...COLUMBUS...SCHUYLER...DAVID CITY...SEWARD...MILFORD...
CRETE...WILBER
152 PM CST THU FEB 20 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH 
  OUT OF THE NORTHWEST ARE EXPECTED DURING THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ011-012-016>018-210000-
/O.CON.KOAX.WI.Y.0008.000000T0000Z-140221T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE
152 PM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH 
  OUT OF THE NORTHWEST ARE EXPECTED DURING THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-051>053-
066>068-088>093-210000-
/O.CON.KOAX.WI.Y.0008.140220T2100Z-140221T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-CUMING-BURT-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY-
LANCASTER-CASS-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...PENDER...MACY...WALTHILL...WINNEBAGO...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...FREMONT...BLAIR...
WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...
LA VISTA...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...FAIRBURY...
BEATRICE...TECUMSEH...STERLING...AUBURN...PAWNEE CITY...
TABLE ROCK...FALLS CITY
152 PM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SUSTAINED WINDS 25 TO 30 MPH WITH GUSTS AROUND 45 MPH 
  OUT OF THE NORTHWEST ARE EXPECTED DURING THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ZAPOTOCNY
740 
WWUS73 KOAX 202113
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
313 PM CST THU FEB 20 2014

...IT WILL BE WINDY THIS AFTERNOON...

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-210000-
/O.CON.KOAX.WI.Y.0008.000000T0000Z-140221T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
313 PM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH
  OUT OF THE NORTHWEST ARE EXPECTED DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOBERT
187 
WWUS73 KOAX 202353
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
553 PM CST THU FEB 20 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-210100-
/O.EXP.KOAX.WI.Y.0008.000000T0000Z-140221T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
553 PM CST THU FEB 20 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

NORTHWEST WINDS WILL GRADUALLY DIMINISH DURING THE EVENING AS LOW
PRESSURE OVER SOUTHWEST WISCONSIN CONTINUES TO LIFT TO THE
NORTHEAST. WINDS MAY STILL GUST AS HIGH AS 40 MPH AT TIMES
THROUGH 8 PM.

$$

FOBERT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 19, 3:35 PM CST, 49 minutes earlier.

Area forecast discussion, Feb 19, 3:35 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
335 PM CST WED FEB 19 2014

.SHORT TERM...(TONIGHT THROUGH SATURDAY)
ISSUED AT 333 PM CST WED FEB 19 2014

NEEDLESS TO SAY VERY DIFFICULT FCST TO CONTEND WITH LATE TONIGHT
THRU THURSDAY MORNING. IN PARTICULAR...PCPN TYPE ALONG WITH PINNING
DOWN ACCUMULATING SNOWFALL AND AMOUNTS. ALL THIS IN PART TO POTENT
SHORTWAVE TROF ENTERING THE PLAINS. MODELS IN GOOD AGREEMENT
INCREASING DPVA WILL INDUCE SFC CYCLOGENESIS NEAR THE OK PANHANDLE
THIS EVENING...THEN PUSH THE SFC LOW INTO ERN KS BY 12Z THURS MORNING
WITH STOUT LARGE SCALE SYNOPTIC LIFT/WAA REGIME SPREADING OUT OVER
THE CNTRL PLAINS WITH ELEVATED CONVECTION DEVELOP INITIALLY OVER
ERN KS...THEN SPREAD INTO SRN CWA TWD MIDNIGHT.
MEANWHILE...FRONTOGENETIC FORCING SWEEPING IN FROM THE NW WILL BE
FOCUS FOR ADDITIONAL LINE OF PCPN DEVELOPMENT...LIKELY IN THE FORM
OF SN GIVEN REGION IS IN AREA OF DEEPENING CAA. BELIEVE MOST
LIKELY TIME FRAME FOR PCPN TYPE TRANSITION WILL OCCUR BTWN 06Z-12Z
WITH AXIS OF HEAVIEST SN...2 INCHES OR SO...RIGHT ALONG THE I-80
CORRIDOR. EXPECT CONDITIONS WILL CONTINUE TO DETERIORATE THURSDAY
MORNING AS WINDS BECOMES A FACTOR. PRESSURE GRADIENT WILL TIGHTEN
SIGNIFICANTLY DURING THE MORNING HOURS IN RESPONSE TO SFC LOW
DEEPENING AS IT LIFTS OUT OF KS AND HEADS TWD THE UPPER MIDWEST.
THEREFORE WILL ISSUE WINTER WX ADV LATE TONIGHT THRU LATE THURSDAY
MORNING IN ANTICIPATION OF ADVERSE CONDITIONS. WINDS WILL REMAIN
STRONG THOUGH THROUGH THURSDAY AFTN...AND MAY EVEN APPROACH WIND
ADV CRITERIA ON THE WRN CWA PERIPHERY. WILL LET NEXT SHIFT THOUGH
DECIDE IF ANY HEADLINE IS WARRANTED.

ON A POSITIVE NOTE...RATHER DEEP MIXING PROGGED ON FRIDAY SHOULD
TRANSLATE TO A GENEROUS WARM UP WITH HIGHS RANGING FROM THE MID 40S
TO LOW 50S. SOMEWHAT COLDER AIRMASS FILTERS IN SAT...BUT SHOULD
STILL SEE NEAR NORMAL HIGHS.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 333 PM CST WED FEB 19 2014

MAIN FORECAST CONCERNS ARE THE CHANCE FOR SNOW FROM SUNDAY NIGHT
INTO MONDAY NIGHT AND TEMPERATURES THROUGH THE PERIOD.

COLD PATTERN WILL BE IN PLACE THROUGH THE PERIOD AS UPPER FLOW
INCREASES IN AMPLITUDE AND COLD CANADIAN AIR DROPS SOUTH INTO THE
REGION.  TEMPERATURES WILL GENERALLY BE BELOW NORMAL MUCH OF THE
WEEK.

A WEAK WAVE MOVES THROUGH THE PLAINS MAINLY MONDAY WITH A CHANCE FOR
SNOW SUNDAY NIGHT INTO MONDAY NIGHT.  DOES NOT LOOK LIKE A LOT OF
MOISTURE WITH IT...SO AT THIS TIME THE EXPECTED SNOW AMOUNTS APPEAR
TO BE ON THE LIGHT SIDE.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1201 PM CST WED FEB 19 2014

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH ABOUT 06Z
THEN TREND TOWARD MVFR CIGS AND VSBYS AS LOW PRESSURE MOVES
INTO EASTERN KANSAS. A PERIOD OF LIGHT RAIN IS POSSIBLE AT KOMA
AND KLNK AFTER 08Z THEN TRANSITION TO MIXED RAIN AND SNOW BETWEEN
10Z-12Z BECOMING ALL SNOW AFTER 12Z. NORTHWEST WINDS WILL ALSO
INCREASE AFTER 12Z AS STRONG COLD ADVECTION MOVES INTO THE AREA
ON THE BACKSIDE OF THE SURFACE LOW.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST
     THURSDAY FOR NEZ015-030>034-042>045-050>053-065.

     WINTER WEATHER ADVISORY FROM 6 AM TO NOON CST THURSDAY FOR
     NEZ066>068-078-088>093.

IA...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST
     THURSDAY FOR IAZ043-055-056.

     WINTER WEATHER ADVISORY FROM 6 AM TO NOON CST THURSDAY FOR
     IAZ069-079-080-090-091.

&&

SHORT TERM...DEE
LONG TERM...NIETFELD
AVIATION...FOBERT
Hazardous weather outlook, Feb 19, 4:17 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
417 PM CST WED FEB 19 2014

NEZ011-012-016>018-201230-
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-
417 PM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE LATE TONIGHT AND EARLY
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY.

IAZ043-055-056-NEZ015-030>034-042>045-050>053-065-201230-
MONONA-HARRISON-SHELBY-THURSTON-BOONE-MADISON-STANTON-CUMING-BURT-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-
417 PM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

A WINTER WEATHER ADVISORY FOR SNOW AND WIND IS IN EFFECT FROM
MIDNIGHT TONIGHT TO NOON THURSDAY.

A POTENT STORM SYSTEM OVER KANSAS WILL BRING ADVERSE WEATHER TO
THE REGION AS IT LIFTS INTO THE UPPER MIDWEST ON THURSDAY. A
GRADUAL CHANGE FROM RAIN TO SNOW IS EXPECTED AFTER MIDNIGHT WITH
ACCUMULATING SNOWFALL FOCUSED MAINLY ALONG THE I-80 CORRIDOR.
CONDITIONS WILL DETERIORATE FURTHER THURSDAY MORNING AS NORTHWEST
WINDS INCREASE OVER THE REGION. AMOUNTS OF 2 INCHES OR SO WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY.

IAZ069-079-080-090-091-NEZ066>068-078-088>093-201230-
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-LANCASTER-CASS-OTOE-
SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
417 PM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

A WINTER WEATHER ADVISORY FOR SNOW AND WIND IS IN EFFECT FROM 6
AM TO NOON THURSDAY

A POTENT STORM SYSTEM OVER KANSAS WILL BRING ADVERSE WEATHER TO
THE REGION AS IT LIFTS INTO THE UPPER MIDWEST ON THURSDAY. A
GRADUAL CHANGE FROM RAIN TO SNOW IS EXPECTED AFTER MIDNIGHT WITH
ACCUMULATING SNOWFALL FOCUSED MAINLY ALONG THE I-80 CORRIDOR.
CONDITIONS WILL DETERIORATE FURTHER THURSDAY MORNING AS NORTHWEST
WINDS INCREASE OVER THE REGION. AMOUNTS OF 2 INCHES OR SO WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:54 PM CSTWinter Weather AdvisoryOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more23 hr

Nearby

Wind Advisories in Nebraska, 2014Wind Advisories in Iowa, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.